Concerned about Aleve

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
Jess93
New User
Posts: 7
Joined: Wed May 20, 2020 2:21 pm

Concerned about Aleve

Postby Jess93 » Wed May 20, 2020 2:36 pm

Hello,

I was diagnosed with C.Diff and then I was put on Vanco for 10 days, four times per day.
I finished the course about three weeks ago and things have seemed to be going well outside of some IBS issues.

I'm reaching out because I'm deeply concerned about the impact of NSAIDs on the stomach.
My doctor advised me to take Tylenol for pain relief, but my menstrual cramps were so painful this week that Tylenol did not work for me.
I even had to go home early from work because of the pain. To relieve the pain, I took the only meds that have ever prevented menstrual discomfort for me-- Aleve. I took four Aleve pills over the course of two days. I'm done now and probably won't need them again until next month.

I'm worried because I did have to use the bathroom around noon today. There was no D, but I've typically been just going in the mornings.

Could the C.Diff be on the way back? Has anyone else taken NSAIDs while recovering from C.Diff and what was your experience?

Thank you so much.

roy
Administrator
Posts: 3854
Joined: Sat Aug 02, 2014 1:05 am

Re: Concerned about Aleve

Postby roy » Wed May 20, 2020 3:40 pm

Drs say avoid NSAIDs because they can cause internal bleeding if your colons fragile, not because they can cause c.diff.
Check with your Dr if you need painkillers, they might prefer you were on something like codeine although that can often cause constipation.
NSAIDs are not kind to the stomach.

Jess93
New User
Posts: 7
Joined: Wed May 20, 2020 2:21 pm

Re: Concerned about Aleve

Postby Jess93 » Thu May 21, 2020 10:40 am

Thank you for replying, Roy.

I reached out to a Teladoc and he said that there was a study that showed that NSAIDs promoted C.Diff infection in mice.

Do you know anything more about that?

I’m sorry but I’m very nervous.

Ril
Long Time Contributor
Posts: 1669
Joined: Sat Oct 27, 2012 2:45 pm

Re: Concerned about Aleve

Postby Ril » Thu May 21, 2020 6:06 pm

I haven’t heard of this but I wouldn’t worry about it causing c diff.
My GI never told me that. A preliminary study with mice is far from conclusive.
If your only change after c diff is in the time of day you used the toilet you are extremely lucky!!!
There is a new normal in bowel habits after c diff and they can be a lot more drastic than time of BM so just relax.

georgina
Long Time Contributor
Posts: 2505
Joined: Sat Sep 12, 2015 10:07 am

Re: Concerned about Aleve

Postby georgina » Sat May 23, 2020 7:37 am

If your menstrual cramps are in fact excruciating PAIN , you should look for a doctor who specializes in Endometriosis and ask to get checked . 1 in 10 women , is affected by endometriosis , that can affect not only the pelvis but can extend to bowel and urinary tract.

Jess93
New User
Posts: 7
Joined: Wed May 20, 2020 2:21 pm

Re: Concerned about Aleve

Postby Jess93 » Sun May 24, 2020 12:33 am

It came back, I'm back on Vanco. Going to ask doctor for a strong non-NSAID drug for menstrual cramps.

Jess93
New User
Posts: 7
Joined: Wed May 20, 2020 2:21 pm

Re: Concerned about Aleve

Postby Jess93 » Sun May 24, 2020 12:35 am

Georgina,

Thanks for the advice. I'll check with my doc.

roy
Administrator
Posts: 3854
Joined: Sat Aug 02, 2014 1:05 am

Re: Concerned about Aleve

Postby roy » Sun May 24, 2020 5:05 am

If symptoms including frequent watery D came back then you probably relapsed.
BUT if you tested just because of a few extra bathroom trips with formed stool and it came back positive your Dr might be wrong to treat you.

Jess93
New User
Posts: 7
Joined: Wed May 20, 2020 2:21 pm

Re: Concerned about Aleve

Postby Jess93 » Sun May 24, 2020 9:03 am

Hi Roy,

It turned into D.

Ril
Long Time Contributor
Posts: 1669
Joined: Sat Oct 27, 2012 2:45 pm

Re: Concerned about Aleve

Postby Ril » Sun May 24, 2020 11:00 am

Sorry you have relapsed but I doubt that it was related to the NSAID use. 4 Aleve pills would not cause a c diff relapse.

Hope you get better soon!

Ali-Mar
Regular Contributor
Posts: 200
Joined: Sat Mar 21, 2020 4:17 pm

Re: Concerned about Aleve

Postby Ali-Mar » Sun May 24, 2020 11:05 am

Jess 93, you must have a very well up to date doctor... I searched online and I think i found the study your dr was referring to it. I take Advil all the times for headache. I have to stop that right way. My last relapse few weeks ago might have been due to Advil .. see the following study,

"Nonsteroidal Anti-inflammatory Drugs Alter the Microbiota and Exacerbate Clostridium difficile Colitis while Dysregulating the Inflammatory Response"

https://www.genengnews.com/news/nsaid-a ... nfections/
Male 54, 1st time contracted C-Diff Infection on Feb 5, 2020, diagnosed on March 2nd using Toxin B Gene PCR test
Took Flagyl for 8 days, Vanco for 10 days, relapsed 4.5 weeks post Vanco. Started Dificid Taper on April 26

Jess93
New User
Posts: 7
Joined: Wed May 20, 2020 2:21 pm

Re: Concerned about Aleve

Postby Jess93 » Sun May 24, 2020 1:46 pm

The recurrence may have been due to something else, not Aleve, but I can’t be sure.

If Advil is working ok for you then maybe you shouldn’t stop.

I just know in my situation everything seemed fine, then my stomach started making the same C. Diff onset noises, then timing of bowels changed and then consistency of bowels changed all within three days of stopping the Aleve.


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: No registered users and 5 guests